Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

What is the cause and treatment for knee pain after surgery?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 2108 Questions
I am 76 yrs old and have AF . I am alergic to morphine....cardiac arrest. I am taking the new blood thinner, Pradaxa 110mg., Metoprolol Tart 50mg(1/2 night and am), Lanoxin-PG 62.5 1pm/1am, Frusemide 20mg per day, Micardis Plus 80/12.5, Panadol Osteo 665mg 6 per day plus Caltrate, Glucosmine Have Osteo Arthritis, serious low back (*but can't operate). Had Knee surgery 8 weeks ago. GP now finds my Liver has been failing over the last 12 months. Had a bad fall on my cocktis. Took Pannadol as well. Following knee surgery bled internally and very painfull. (wrong advise given about when I should have stopped taking this drug before op. Suffering pain for the last 12 months I took Panadol when needed as well as Panadol Osteo. More after surgery. Standfs to reason that this could have damaged my liver, but I am worried about Pradaxa or other drugs I am taking. Thinking of going back onto the Warfaran. Please advise. XXXX
Posted Tue, 4 Mar 2014 in Hypertension and Heart Disease
Answered by Dr. Benard Shehu 2 hours later
Brief Answer: Discuss about changing to Warfarin... Detailed Answer: Hi XXXX I read your medical history and understood your concerns. The bleeding you experienced was because you did not stop the blood-thinning drug (Pradaxa) during/after operation time. As Pradaxa is a blood thinning drug, it increases the risk for bleeding especially during operation. I suggest to keep following up with orthopedist (to check for knee bleeding/other problems). The pain you are experiencing might be related to internal bleeding. You can discuss with your doctor to run test to rule it out. I too think that you should go back to Warfarin; but first should advise to discuss with your cardiologist about it. You should lower the Pradaxa dose first, then, shift to Warfarin. Hope it was of help! Dr.Benard
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor